Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 381, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 11, 2012, 10:52 PM CDT for Wichita County, Texas; Cotton County, Tillman County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2012, 10:52 PM CDT (03:52 UTC)
- Expired
- Jun 11, 2012, 11:16 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Cotton County, OK, Tillman County, OK, Wichita County, TX
The radar
The Altus AFB radar (KFDR), 39 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3372 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
558 WUUS54 KOUN 120352 SVROUN OKC033-141-TXC485-120445- /O.NEW.KOUN.SV.W.0381.120612T0352Z-120612T0445Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1052 PM CDT MON JUN 11 2012 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN COTTON COUNTY IN SOUTHWEST OKLAHOMA... SOUTHEASTERN TILLMAN COUNTY IN SOUTHWEST OKLAHOMA... NORTHERN WICHITA COUNTY IN NORTHERN TEXAS... * UNTIL 1145 PM CDT * AT 1048 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELECTRA...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... BURKBURNETT...SHEPPARD AFB...IOWA PARK...ELECTRA...GRANDFIELD... RANDLETT...DEVOL...COOKIETOWN...HAYNESVILLE AND CASHION. THIS INCLUDES INTERSTATE 44 IN OKLAHOMA BETWEEN THE TEXAS STATE LINE AND MILE MARKER 12. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED. && LAT...LON 3396 9893 3422 9894 3428 9844 3394 9842 TIME...MOT...LOC 0348Z 264DEG 22KT 3408 9883 $$ ...SPEG.
1 follow-up statement
445 WWUS54 KOUN 120416 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1116 PM CDT MON JUN 11 2012 OKC141-033-TXC485-120455- /O.CAN.KOUN.SV.W.0381.000000T0000Z-120612T0445Z/ TILLMAN OK-COTTON OK-WICHITA TX- 1116 PM CDT MON JUN 11 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TILLMAN... SOUTHWESTERN COTTON AND CENTRAL WICHITA COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED...AND WAS NO LONGER SEVERE. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3396 9893 3422 9894 3428 9844 3394 9842 TIME...MOT...LOC 0416Z 264DEG 22KT 3408 9883 $$ ..SPEG.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:33 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 11, 9:33 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 933 PM CDT MON JUN 11 2012 .DISCUSSION... POPS WERE INCREASED IN SOUTHEAST OKLAHOMA BECAUSE OF INCREASING SOUTH WINDS OVER THE STATIONARY SURFACE BOUNDARY AND AMPLE INSTABILITY. THUNDERSTORMS ARE LIKELY TO BECOME MORE COMMON IN SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. EVENING TEMPERATURES WERE ADJUSTED SLIGHTLY TO FIT WITH TRENDS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 85 66 86 / 20 20 40 30 HOBART OK 64 87 67 89 / 20 40 40 30 WICHITA FALLS TX 69 88 71 91 / 40 30 50 30 GAGE OK 55 84 62 88 / 0 20 40 30 PONCA CITY OK 60 86 61 86 / 0 0 20 30 DURANT OK 71 87 70 88 / 60 30 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 09/26
Hazardous weather outlook, Jun 11, 11:55 AM CDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON JUN 11 2012
OKZ004>048-050>052-TXZ083>090-121100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT MON JUN 11 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF WESTERN NORTH TEXAS AND SOUTHEAST OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM STROUD...TO NORMAN...
TO DUNCAN...TO HENRIETTA TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM LATE
THIS AFTERNOON THROUGH EARLY TUESDAY MORNING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER OPERATIONS
FROM LATE THIS AFTERNOON UNTIL EARLY TUESDAY MORNING.
DISCUSSION...
A WEAK COLD FRONT WILL CONTINUE TO PUSH SLOWLY SOUTHWARD THROUGH
PARTS OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. A
MOIST AIRMASS REMAINS IN PLACE AHEAD OF THE FRONT. STRONG
INSTABILITY IS EXPECTED TO DEVELOP THIS AFTERNOON AS TEMPERATURES
WARM INTO THE 80S AND 90S. HOWEVER...A LAYER OF WARM AIR AT MID
LEVELS WILL LIKELY SUPPRESS THUNDERSTORM DEVELOPMENT FOR MUCH OF THE
DAY. IF AFTERNOON HEATING AND CONVERGENCE ALONG THE FRONT ARE ABLE
TO OVERCOME THE CAP...THE RESULTING STORMS WILL BE CAPABLE OF
PRODUCING HAIL TO THE SIZE OF BASEBALLS...AND STRONG WIND GUSTS TO
65 MPH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
A RISK OF SEVERE STORMS WILL CONTINUE TUESDAY AND TUESDAY NIGHT
ACROSS WEST-CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
STRONG STORMS WILL BE POSSIBLE YET AGAIN ON WEDNESDAY...THROUGHOUT
OKLAHOMA AND NORTH TEXAS. A SLIGHT CHANCE OF THUNDERSTORMS WILL
CONTINUE ON THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.
CMS/IIIn the hours before
Local storm report, Jun 11, 10:04 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1004 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL LONE GROVE 34.17N 97.26W
06/11/2012 E1.50 INCH CARTER OK TRAINED SPOTTER
0930 PM HAIL 3 SW ARDMORE 34.14N 97.17W
06/11/2012 E1.00 INCH CARTER OK TRAINED SPOTTER
&&
DWLocal storm report, Jun 11, 10:09 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1009 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 3 E SCOTLAND 33.66N 98.42W
06/11/2012 E0.88 INCH CLAY TX EMERGENCY MNGR
DEER CREEK IN CLAY COUNTY
&&
DWLocal storm report, Jun 11, 10:23 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1023 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HAIL HENRIETTA 33.82N 98.19W
06/11/2012 E0.88 INCH CLAY TX EMERGENCY MNGR
&&
DWLocal storm report, Jun 11, 10:27 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1027 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM HAIL HENRIETTA 33.82N 98.19W
06/11/2012 E1.00 INCH CLAY TX EMERGENCY MNGR
&&
DWSpecial weather statement, Jun 11, 10:32 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1032 PM CDT MON JUN 11 2012
OKZ043-047-048-120400-
JOHNSTON OK-ATOKA OK-COAL OK-
1032 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSTON...NORTHWESTERN ATOKA
AND SOUTHWESTERN COAL COUNTIES UNTIL 1100 PM CDT...
AT 1028 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM COALGATE TO 5 MILES NORTHWEST OF RAVIA...MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
TISHOMINGO...ATOKA...COALGATE...MANNSVILLE...RAVIA...WAPANUCKA...
STRINGTOWN...MILL CREEK...LEHIGH...MILBURN...BROMIDE...PHILLIPS...
CLARITA...OLNEY...COLEMAN...CONNERVILLE...FILLMORE...PONTOTOC...
REAGAN AND RUSSETT.
LAT...LON 3456 9567 3418 9655 3417 9693 3445 9682
3450 9660 3450 9651 3453 9649 3459 9628
3459 9567
TIME...MOT...LOC 0328Z 267DEG 25KT 3453 9614 3425 9683
..SPEG.Special weather statement, Jun 11, 10:40 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1040 PM CDT MON JUN 11 2012
OKZ046-120415-
CARTER OK-
1040 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER COUNTY
UNTIL 1115 PM CDT...
AT 1038 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF WILSON... MOVING EAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
ARDMORE...LONE GROVE...SPRINGER...OVERBROOK AND LAKE MURRAY.
LAT...LON 3409 9742 3427 9743 3433 9706 3407 9705
3407 9712
TIME...MOT...LOC 0338Z 266DEG 16KT 3418 9736
..SPEG.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:15 PM CDT | Special Weather Statement | OUN | Archer | 30 min |
| Jun 11, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 64 min |
| Jun 11, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 51 min |
| Jun 11, 10:01 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 59 min |
| Jun 12, 8:27 AM CDT | Special Weather Statement | OUN | Hardeman | 48 min |
| Jun 12, 9:18 AM CDT | Special Weather Statement | OUN | Foard | 27 min |
| Jun 12, 9:48 AM CDT | Special Weather Statement | OUN | Baylor | 27 min |
| Jun 12, 10:14 AM CDT | Special Weather Statement | OUN | Baylor | 31 min |
| Jun 12, 10:45 AM CDT | Special Weather Statement | OUN | Archer | 30 min |
| Jun 11, 8:58 PM CDT | Special Weather Statement | OUN | Carter | 17 min |
| Jun 11, 9:20 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 40 min |
| Jun 11, 9:36 PM CDT | Special Weather Statement | OUN | Coal | 24 min |
| Jun 11, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Love | 61 min |
| Jun 11, 10:02 PM CDT | Special Weather Statement | OUN | Atoka | 28 min |
| Jun 11, 10:32 PM CDT | Special Weather Statement | OUN | Coal, Johnston | 28 min |
| Jun 11, 10:40 PM CDT | Special Weather Statement | OUN | Carter | 35 min |
| Jun 11, 11:08 PM CDT | Special Weather Statement | OUN | Stephens | 37 min |
| Jun 11, 11:30 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 60 min |
| Jun 11, 11:41 PM CDT | Special Weather Statement | OUN | Murray | 34 min |
| Jun 11, 11:42 PM CDT | Special Weather Statement | OUN | Stephens | 33 min |
| Jun 12, 12:03 AM CDT | Special Weather Statement | OUN | Coal | 27 min |
| Jun 12, 12:05 AM CDT | Special Weather Statement | OUN | Bryan | 25 min |
| Jun 12, 12:07 AM CDT | Special Weather Statement | OUN | Murray | 23 min |
| Jun 12, 12:24 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc | 42 min |
| Jun 12, 12:56 AM CDT | Special Weather Statement | OUN | Coal | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.